Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 63, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Mar 31, 2007, 1:14 AM CDT for Bexar County, Texas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 31, 2007, 1:14 AM CDT (06:14 UTC)
- Expired
- Mar 31, 2007, 2:00 AM CDT
- In force
- 46 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Bexar County, TX
The radar
The Austin/San Antonio radar (KEWX), 70 km from the middle of the area, began a volume at 06:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 6.2 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 294 J/kg
- Mixed-layer CIN
- -219 J/kg
- Mixed-layer LCL
- 811 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEWX 310615 SVREWX TXC029-310700- /O.NEW.KEWX.SV.W.0063.070331T0614Z-070331T0700Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 114 AM CDT SAT MAR 31 2007 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BEXAR COUNTY IN SOUTH CENTRAL TEXAS... * UNTIL 200 AM CDT * AT 109 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 17 MILES WEST OF ELMENDORF...OR ABOUT 10 MILES NORTH OF POTEET...AND MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ELMENDORF BY 140 AM CDT... LAT...LON 2929 9877 2917 9854 2920 9837 2934 9825 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 12:32 AM CDT, 42 minutes earlier.
Area forecast discussion, Mar 31, 12:32 AM CDT, 42 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1232 AM CDT SAT MAR 31 2007 .AVIATION... MVFR CIGS WILL CONTINUE UNTIL BETWEEN 10-12Z...WITH VFR CONDITIONS THEREAFTER. THUNDERSTORMS ARE POSSIBLE AT I-35 TAF SITES THROUGH 10Z. A MODERATE SOUTHERLY LOW LEVEL FLOW WILL BE REPLACED WITH A LIGHT NORTHERLY FLOW BETWEEN 06Z AND 10Z. && .PREV DISCUSSION... /ISSUED 1105 PM CDT FRI MAR 30 2007/ UPDATE...UPDATE TO REMOVE VAL VERDE...EDWARDS...REAL...AND KINNEY COUNTIES FROM THE TORNADO WATCH. PREV DISCUSSION... /ISSUED 925 PM CDT FRI MAR 30 2007/ UPDATE...HAVE MADE SOME MINOR TWEAKS TO THE FIRST PERIOD FORECAST AND UPDATED HIGH TEMPERATURES FOR SATURDAY. OTHERWISE...NO MAJOR CHANGES WERE MADE. UPDATES WILL BE OUT SHORTLY. PREV DISCUSSION... /ISSUED 612 PM CDT FRI MAR 30 2007/ AVIATION... CIGS NEAR 1 TO 3 THSD FT BKN TO OVC IS EXPECTED THROUGH 12Z AS SHRA AND TSRA COME ACROSS THE AREA FROM THE WEST. TSRA WIND GUSTS ABOVE 30 KNOTS...WITH HAIL...AND HEAVY RAIN IS LIKELY...CAUSING VSBYS TO FALL TO AT OR BELOW 3 MILES... AND POSSIBLY AS LOW AS ONE HALF MILE IN PERIODS OF VERY HEAVY RAIN. PREVAILING SFC WINDS ARE FORECAST TO SHIFT TO THE NORTHWEST FROM 09Z TO 12Z...WITH CIGS AFT 12Z BECOMING 2 TO 4 THSD FT BKN WITH SCT SHRA AND TSRA ALONG AND EAST OF AN AUS TO SAT TO PEZ LINE. BY 15Z CIGS 4 TO 6 THSD FT BKN OCNL 4 TO 6 THSD FT SCT ARE EXPECTED TO DEVELOP FROM THE WEST WITH SHRA EAST OF AN AUS TO KARNES CITY LINE. PREV DISCUSSION... /ISSUED 539 PM CDT FRI MAR 30 2007/ UPDATE...UPDATED THE FORECAST PACKAGE TO INCLUDE THE TORNADO WATCH. PREV DISCUSSION... /ISSUED 405 PM CDT FRI MAR 30 2007/ DISCUSSION... SORRY FOR THE LATE DISCUSSION TODAY...OBVIOUSLY BUSY WITH ONGOING SEVERE STORMS AND FLOODING SINCE 10 AM. THE MAIN FORECAST ISSUES ARE THE SEVERE THREAT THIS EVENING...HEAVY RAIN/FLOOD THREAT OVERNIGHT...THEN PROSPECTS FOR MORE RAIN NEXT WEEK. THE 12Z NCEP MODELS ARE IN FAIR AGREEMENT...AND THE GFS/CANADIAN/4.5KM WRF ARE IN GENERAL AGREEMENT WITH CONVECTIVE EVOLUTION OVERNIGHT. IN SHORT...THE SEVERE THREAT WILL CONTINUE UNTIL EARLY EVENING FOR THE FAR NORTHWEST COUNTIES AND WESTERN HILL COUNTRY. THE TORNADO WATCHES WILL LIKELY EXPIRE ON TIME AT 6 PM. THERE COULD BE A FEW MORE ISOLATED SEVERE REPORTS THIS EVENING...BUT THE SEVERE THREAT SHOULD SUBSTANTIALLY END AFTER SUNSET. THE DISCRETE STORMS SHOULD CONGEAL INTO A LINEAR MCS AND SWEEP ACROSS THE CENTRAL AND EASTERN PORTIONS OF THE CWA...INCLUDING THE AUSTIN/SAN ANTONIO METROS AND I-35 CORRIDOR...OVERNIGHT. WE EXPECT RAINFALL TO AVERAGE 1 TO 3 INCHES...WITH ISOLATED AMOUNTS UP TO 6 INCHES POSSIBLE. THUS THE FLASH FLOOD THREAT WILL CONTINUE AND THE FLASH FLOOD WATCH WILL REMAIN IN EFFECT THROUGH 7 AM SATURDAY. OTHERWISE...EXPECT RETURN FLOW TO REDEVELOP MONDAY...AND THE LIKELIHOOD FOR ADDITIONAL MODERATE TO HEAVY RAIN NEXT TUE-THU. I BROAD-BRUSHED THIS FOR NOW...AS CLIMATOLOGY AND THE PAST FEW EVENTS SHOW THAT THE MODELS ARE GENERALLY HORRENDOUS WITH PATTERN CHANGES AND THE MESOSCALE DETAILS IN THE DAY 4-7 RANGE. THE BASIC FORECAST IS MILD AND HUMID WITH A GOOD CHANCE OF RAIN MID- WEEK...THEN COOLER LATE NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 53 82 59 81 65 / - - - 30 30 AUSTIN BERGSTROM INTL AIRPORT 44 81 54 83 64 / - - - 30 30 DEL RIO INTL AIRPORT 56 80 62 84 67 / 0 - - 10 10 SAN ANTONIO INTL AIRPORT 50 81 60 81 66 / - - 10 30 20 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 7 AM CDT THIS MORNING FOR THE FOLLOWING ZONES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET... CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO... GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR... KINNEY...LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS... UVALDE...VAL VERDE...WILLIAMSON...WILSON...ZAVALA. && 25/11
Hazardous weather outlook, Mar 30, 5:11 AM CDT, 20 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 511 AM CDT FRI MAR 30 2007 TXZ171>173-183>194-202>209-217>225-228-311015- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 511 AM CDT FRI MAR 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT THE IS A SLIGHT TO MODERATE RISK FOR SEVERE THUNDERSTORMS...HEAVY RAINS AND FLASH FLOODING ACROSS SOUTH CENTRAL TEXAS AND THE HILL COUNTRY. A FLASH FLOOD WATCH IS IN EFFECT. THE SEVERE WEATHER THREAT WILL BE IN THE FORM OF LARGE HAIL AND POSSIBLE TORNADOES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS MONDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY INTO THIS EVENING.
In the hours before
Local storm report, Mar 30, 7:22 PM CDT, 5 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
722 PM CDT FRI MAR 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0702 PM HAIL CAMP WOOD 29.67N 100.01W
03/30/2007 E2.50 INCH REAL TX TRAINED SPOTTER
&&
WRLocal storm report, Mar 30, 7:23 PM CDT, 5 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
723 PM CDT FRI MAR 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0717 PM HAIL REAGAN WELLS 29.55N 99.80W
03/30/2007 E1.75 INCH UVALDE TX TRAINED SPOTTER
&&
WRLocal storm report, Mar 30, 7:31 PM CDT, 5 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
731 PM CDT FRI MAR 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0717 PM HAIL 11 NW GARNER STATE PARK 29.68N 99.87W
03/30/2007 E1.00 INCH REAL TX TRAINED SPOTTER
0711 PM HAIL 11 NW GARNER STATE PARK 29.68N 99.87W
03/30/2007 E1.00 INCH REAL TX TRAINED SPOTTER
&&
WRLocal storm report, Mar 30, 7:32 PM CDT, 5 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
732 PM CDT FRI MAR 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0731 PM HAIL 2 NW CONCAN 29.54N 99.76W
03/30/2007 M2.50 INCH UVALDE TX CO-OP OBSERVER
&&
WRLocal storm report, Mar 30, 9:39 PM CDT, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
939 PM CDT FRI MAR 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0934 PM HAIL 2 WSW SAN ANTONIO 29.45N 98.54W
03/30/2007 E0.75 INCH BEXAR TX TRAINED SPOTTER
&&
WRLocal storm report, Mar 30, 11:11 PM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1111 PM CDT FRI MAR 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1108 PM HAIL REAGAN WELLS 29.55N 99.80W
03/30/2007 E1.00 INCH UVALDE TX TRAINED SPOTTER
&&
WRThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 7:15 PM CDT | Severe Thunderstorm Warning | EWX | Real, Uvalde | 60 min |
| Mar 30, 7:24 PM CDT | Flash Flood Warning | EWX | Real, Uvalde | 3 hr |
| Mar 30, 7:54 PM CDT | Severe Thunderstorm Warning | EWX | Medina | 66 min |
| Mar 30, 9:15 PM CDT | Severe Thunderstorm Warning | EWX | Bexar, Medina | 30 min |
| Mar 30, 9:37 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 23 min |
| Mar 30, 9:40 PM CDT | Severe Thunderstorm Warning | EWX | Bexar | 26 min |
| Mar 30, 9:50 PM CDT | Severe Thunderstorm Warning | EWX | Kinney | 40 min |
| Mar 30, 9:56 PM CDT | Flash Flood Warning | EWX | Bexar | 2 hr |
| Mar 30, 10:27 PM CDT | Severe Thunderstorm Warning | EWX | Edwards | 33 min |
| Mar 30, 10:30 PM CDT | Flash Flood Warning | EWX | Real, Uvalde | 2 hr |
| Mar 30, 10:35 PM CDT | Severe Thunderstorm Warning | EWX | Real, Uvalde | 55 min |
| Mar 30, 10:37 PM CDT | Severe Thunderstorm Warning | EWX | Kinney | 23 min |
| Mar 30, 11:28 PM CDT | Severe Thunderstorm Warning | EWX | Uvalde | 32 min |
| Mar 30, 11:44 PM CDT | Severe Thunderstorm Warning | EWX | Maverick | 61 min |
| Mar 31, 12:52 AM CDT | Severe Thunderstorm Warning | EWX | Atascosa | 38 min |
| Mar 31, 2:23 AM CDT | Severe Thunderstorm Warning | EWX | Frio | 52 min |
| Mar 31, 2:39 AM CDT | Flash Flood Warning | EWX | Wilson | 3 hr |
| Mar 31, 2:46 AM CDT | Severe Thunderstorm Warning | EWX | Wilson | 29 min |
| Mar 31, 2:53 AM CDT | Severe Thunderstorm Warning | EWX | Atascosa | 67 min |
| Mar 31, 2:57 AM CDT | Severe Thunderstorm Warning | EWX | Gonzales | 63 min |
| Mar 31, 4:14 AM CDT | Severe Thunderstorm Warning | EWX | Lavaca | 61 min |
| Mar 31, 4:24 AM CDT | Severe Thunderstorm Warning | EWX | Fayette | 51 min |
| Mar 31, 4:24 AM CDT | Severe Thunderstorm Warning | EWX | Fayette | 51 min |
| Mar 31, 4:36 AM CDT | Severe Thunderstorm Warning | EWX | DeWitt | 54 min |
| Mar 31, 5:52 AM CDT | Flash Flood Warning | EWX | Lavaca | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.